Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 1, 2000, 10:19 PM CDT for Dickey County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2000, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 1, 2000, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:25 PM CDT | Hail 0.75 | Guelph, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WUUS53 KBIS 020321 SVRBIS NDC021-020400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1019 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1100 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GUELPH...OR ABOUT 70 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUDDEN AT 1030 PM CDT OAKES AT 1040 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHEAST NORTH DAKOTA. LAT...LON 4619 9846 4594 9833 4600 9803 4627 9806 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT JUL 01 2000 WILL USE ETA MODEL FOR FCST SOLUTION. S/WV ENERGY OVR MT WL ROTATE INTO THE REGION BETWEEN 00Z-06Z THIS EVENING WITH A BROAD AREA OF LO PRES CENTERED OVR SCNTL SD. SYS WL BRING -4 TO -10 LI'S AND CAPES OVR 3000 J/KG OVR EASTERN HALF OF ND THIS EVENING. WL SEE TSRA ACTIVITY TO INCREASE LATE THIS AFTN AND TNGT WITH FEW SVR AFT 00Z. 2ND S/WV WL MOV ACRS NWRN CWA BY 12Z SUN AND MOV ALONG THE CAN/ND BRDR DURING THE DAY. A 3RD S/WV WL PUSH INTO WRN CWA SUN NGT AND MOV EAST THRU THE NRN AREAS OF THE REGION. UNSTABLE AIR WL KEEP LI'S BLOW ZERO WITH CAPES 800 TO AROUND 3000 J/KG THRU SUN NGT. TSRA EXPECTED THRU THE FCST PERIOD WITH THIS PATTERN. EXTENDED FCST...UNSETTLED PATTERN WILL CONT INTO MID WEEK WITH A CHC OF TSRA THRU WED. A DRIER PATTERN LIKELY LATE IN THE WEEK PER MRF RUN. .BIS...NONE. RGT
In the hours before
Local storm report, Jul 1, 4:33 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
433 PM CDT SAT JUL 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HETTINGER ND .88 INCH HAIL
07/01/00 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 1, 5:23 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT SAT JUL 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM REGENT ND WIND DAMAGE
07/01/00 HETTINGER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SOME TREES TOPPLED BY
HIGH WINDS.Special weather statement, Jul 1, 8:50 PM CDT, 1 hour 29 minutes before
NDZ017>023-032>036-040>047-050-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 850 PM CDT SAT JUL 1 2000 SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST NORTH DAKOTA UNTIL 200 AM CDT. FOR THE REMAINDER OF TONIGHT...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER WESTERN AND CENTRAL NORTH DAKOTA. TURNER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.